Possible interaction between letrozole and long-acting injectable zuclopenthixol.

Related Articles

Possible interaction between letrozole and long-acting injectable zuclopenthixol.

Nord J Psychiatry. 2015 Jan;69(1):79-80

Authors: Lertxundi U, Hernandez R, Albeniz JM, Echaburu SD, Ruiz B, García MG, Aguirre C

Abstract
Mrs A, a 68-year-old woman with paranoid schizophrenia, was on long-term psychiatric treatment with long-acting intramuscular zuclopenthixol, quetiapine and alprazolam when, in April 2012, she was diagnosed with right breast infiltrating ductal carcinoma. After starting treatment with letrozole on 4 July, Mrs A progressively developed extrapyramidal symptoms and these were particularly evident after each zuclopenthixol administration. On 9 January, both quetiapine and alprazolam were stopped due to excessive lethargy. After the administration of the last dose of zuclopenthixol on 26 January, she presented with sedation, sialorrhea, festinant gait, axial dystonia and dysphagia, all of which were severe. The introduction of letrozole was the only change that had been made to her pharmacotherapeutic regimen in that period. The rest of the findings on neurological examination were normal. Renal function was adequate. Slow symptom onset and progressive worsening until full-blown clinical presentation after 6 months, and the dramatic improvement in the clinical picture achieved 2 days after treatment with biperiden, suggests a long-term insidious interaction leading to zuclopenthixol accumulation. To the best of our knowledge, this is the first report of a possible interaction between letrozole and zuclopenthixol. We consider that it warrants further investigation. In the meanwhile, physicians should be aware of the occurrence of this potentially serious drug-drug interaction.

PMID: 24831298 [PubMed - indexed for MEDLINE]